Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 18, 2011, 9:39 AM CDT for Scott County, Minnesota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2011, 9:39 AM CDT (14:39 UTC)
- Expired
- Mar 18, 2011, 9:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS43 KMPX 181439
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 AM CDT FRI MAR 18 2011
MNC139-190230-
/O.NEW.KMPX.FA.W.0001.110318T1439Z-110319T0230Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MN-
939 AM CDT FRI MAR 18 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR AN ICE JAM AND SNOW MELT IN...
CENTRAL SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 930 PM CDT FRIDAY
* AT 934 AM CDT...EMERGENCY MANAGEMENT REPORTED AN ICE JAM DEVELOPING
IN THE THE SAND CREEK IN JORDAN. WATER IS BACKING UP BEHIND THE
JAM AND IS BEGINNING TO FLOW ONTO ACCESS ROADS OF THE MOBILE
HOME PARK THAT IS NORTH OF 169 AND EAST OF SYNDICATE ST IN JORDAN.
UNTIL THE JAM BREAKS UP FLOOD WATERS WILL CONTINUE TO RISE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN THE
TWIN CITIES.
&&
LAT...LON 4469 9355 4465 9356 4461 9365 4466 9368
4470 9363 4472 9362
$$
DFC1 follow-up statement
168
WGUS83 KMPX 190238
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 PM CDT FRI MAR 18 2011
MNC139-190251-
/O.EXP.KMPX.FA.W.0001.000000T0000Z-110319T0230Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MN-
938 PM CDT FRI MAR 18 2011
...THE FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL SCOTT COUNTY HAS
BEEN ALLOWED TO EXPIRE...
OFFICIALS IN THE AREA INDICATED THE ICE JAM ON SAND CREEK HAS GIVEN
WAY... AND WATER LEVELS ALONG THE CREEK ARE RECEDING.
ADDITIONAL FLUCTUATIONS IN RIVER LEVELS ARE EXPECTED OVER THE COMING
DAYS AS SNOWMELT CONTINUES TO WORK ITS WAY INTO THE LARGER
RIVERS... SO KEEP APPRISED OF CONDITIONS AND BE PREPARED TO TAKE
ACTION SHOULD RIVER LEVELS IN THE AREA RISE AGAIN.
LAT...LON 4469 9355 4465 9356 4461 9365 4466 9368
4470 9363 4472 9362
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 18, 7:00 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 18, 7:00 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 700 AM CDT FRI MAR 18 2011...UPDATE FOR AVIATION AFD .DISCUSSION... LOW CLOUDS HAVE INVADED MUCH OF THE CWA OVERNIGHT IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH ON THURSDAY. SHORT TERM GUIDANCE INDICATES THE CLOUDINESS DISSIPATING FROM NW TO SE TODAY AS THE LOW LEVEL FLOW BECOMES ANTICYCLONIC. HIGH PRESSURE WILL THEN COVER THE AREA TONIGHT AND MUCH OF SATURDAY. A WARM FRONT IS STILL ON TRACK TO LIFT NORTHEAST ACROSS THE FA SATURDAY NIGHT AND SUNDAY. THIS WILL BRING INCREASING CHANCES FOR RAIN DURING THE NIGHT WITH RAIN LIKELY FOR EASTERN AREAS ON SUNDAY AND FOR A TIME SUNDAY NIGHT. NAM/GEM/ECMWF PRETTY SIMILAR WITH QPF AMOUNTS WITH THE GFS THE OUTLIER WITH MUCH HIGHER AMOUNTS. SOME OF THIS CAN BE TIED TO A MUCH STRONGER COUPLED JET OVER THE UPPER MS VALLEY ON THE GFS. TWO PROBLEMS ALSO COMPLICATE MATTERS WITH THE RAINFALL AMOUNTS. FIRST...THE BLENDED PW IS FORECAST TO RISE TO AROUND 1 INCH BY LATE IN THE DAY SUNDAY. THIS IS WELL OVER 200 PERCENT OF NORMAL. SECONDLY...IT BECOMES RATHER UNSTABLE SUNDAY AFTERNOON ACROSS SOUTHEAST MN AND ADJOINING AREAS OF WI AS A COLD FRONT APPROACHES FROM THE WEST. USING A BLEND OF THE NAM/GEM AND ECMWF FOR THE QPF GRIDS YIELDED AROUND A TENTH OF AN INCH OF RAIN ALONG THE WESTERN BORDER WITH ABOUT A THIRD OF AN INCH ALONG THE I-35 CORRIDOR WITH A HALF INCH ACROSS MUCH OF WEST CENTRAL WI. THE CONVECTIVE POTENTIAL COMBINED WITH THE ANOMALOUSLY HIGH PW WILL HAVE TO BE WATCHED CLOSELY. DRY WEATHER WILL COVER THE AREA FOR MONDAY AND MONDAY NIGHT. TUESDAY AND WEDNESDAY IS ANOTHER STORY AS A STRONG UPPER TROUGH LIFTS NORTHEAST FROM THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS. A SIGNIFICANT QPF EVENT IS LOOKING MORE AND MORE LIKELY FOR TUESDAY INTO WEDNESDAY WITH BOTH THE ECMWF AND GFS SHOWING BETWEEN A HALF INCH AND THREE-QUARTERS OF AN INCH ACROSS THE ENTIRE CWA. THE DOWNSIDE IS THAT MUCH OF IT MAY FALL AS SNOW WHICH MEANS IT COULD END UP BEING A PRETTY BIG SNOW EVENT. MUCH BETTER AGREEMENT TONIGHT BETWEEN THE GFS AND ECMWF WITH SURFACE LOW PRESSURE TRACKING SOUTH OF HERE WHILE A MID LEVEL LOW SCOOTS ACROSS THE FA FROM SD. THIS SYSTEM IS STILL MANY DAYS AWAY BUT IT IS ANOTHER PRECIPITATION EVENT THAT WILL ONLY AGGRAVATE THE RIVER FLOODING. && .HYDROLOGY... SNOW MELT WILL BE A LITTLE SLOWER TODAY OVER THAT OF THE PAST FEW DAYS DUE TO A COLDER DAY AHEAD. HOWEVER...SNOW MELT WILL ACCELERATE AGAIN SATURDAY THROUGH SUNDAY AS MUCH WARMER AIR AND RAIN MOVE INTO THE REGION. THE FRIEDLEIN SNOW MELT PREDICTOR SHOWS ABOUT A 1.5 INCH LOSS TODAY...AROUND 2 INCHES ON SATURDAY WITH NEARLY 3 INCHES ON SUNDAY ALONG AND SOUTH OF THE MN RIVER AS WELL AS EAST THROUGH EAU CLAIRE. THIS SHOULD JUST ABOUT DO AWAY WITH THE SNOW COVER IN THESE AREAS. && .AVIATION... /12Z TAF ISSUANCE/ PERSISTENT MVFR CIGS BEHIND COLD FRONTAL PASSAGE WILL CONTINUE TO AFFECT MOST TAF SITES PRIOR TO 18Z. SUBSIDENCE ASSOCIATED WITH BUILDING HIGH PRESSURE WILL BE THE MAIN CULPRIT FOR DISSIPATING CLOUD DECK. MODERATE NW FLOW ASSOCIATED WITH COLD AIR ADVECTION WILL CONTINUE ACROSS ALL TAF SITES INTO EARLY AFTN...WITH PRESSURE GRADIENT FINALLY RELAXING AFTER 20Z ALL AIRPORT SITES. KMSP...STRATOCU CIGS WILL CONTINUE PRIOR TO 18Z...WITH SLIGHT RISE EXPECTED IN MVFR BASES DURING THIS TIME FRAME. FAIRLY ROBUST COLD AIR ADVECTION WILL CONTINUE MODERATE NW WINDS INTO EARLY AFTN. ALTHOUGH UPSTREAM CLOUD BASES SLIGHTLY LOWER...ANTICIPATE MID MORNING HEATING TO CIRCUMVENT SIMILAR VALUES NEAR KMSP. GFS40 INDICATING ZONAL FLOW INTO SATURDAY...THUS HAVE INCLUDED CIRRUS CEILING BY LATE IN THE PERIOD. NW WIND FIELD WILL WEAKEN CONSIDERABLY BY 00Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/AZ
Hazardous weather outlook, Mar 18, 4:10 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 AM CDT FRI MAR 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 410 AM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE SNOW MELT WILL CONTINUE ACROSS THE AREA TODAY. SMALLER STREAMS AND RIVERS WILL BE ON THE RISE...MOSTLY IN SOUTHERN MINNESOTA. ICE JAMS WILL ALSO BECOME AN INCREASING THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW MELT WILL ACCELERATE SATURDAY AND SUNDAY AS WARMER AIR AND RAIN MOVE INTO THE REGION. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA AND ADJOINING AREAS OF WISCONSIN SUNDAY AFTERNOON AND SUNDAY NIGHT. SMALLER STREAMS AND RIVERS WILL CONTINUE TO RISE...AS WELL AS RIVERS IN CENTRAL MINNESOTA AND WESTERN WISCONSIN. ICE JAMS WILL ALSO BE A THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Wright | 28 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Hennepin, Wright | 34 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 86 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Blue Earth, Nicollet | 22 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 33 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Carver, Scott | 46 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Carver, Hennepin, Scott | 48 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 49 days |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Chippewa, Renville, Yellow Medicine | 8 hr |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Dakota, Ramsey, Washington | 8 hr |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Dakota, Washington | 27 hr |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 8 hr |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 59 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 45 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Dakota, Ramsey, Washington | 36 days |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.